Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 6, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 11, 2010, 2:56 AM CST for Scott County, Mississippi. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2010, 2:56 AM CST (08:56 UTC)
- Expired
- Mar 11, 2010, 3:34 AM CST
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 39 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 3:05 AM CST | TORNADO 1 | 5 Sw Hillsboro, MS | TORNADO SNAPPED AND UPROOTED NUMEROUS TREES AS IT TRACKED NORTHEAST TO 2 MILES WEST NORTHWEST OF HILLSBORO. MAX WIDTH WAS 400 YARDS AND THE PATH LENGTH WAS 5.5 MILES. EF1 WITH MAX ESTIMATED WINDS OF 100 MPH. |
| Mar 11, 3:09 AM CST | TORNADO 1 | 5 Sw Harperville, MS | TORNADO DOWNED AND SNAPPED NUMEROUS TREES...INCLUDING SEVERAL HARDWOOD TREES WHICH WERE DOWNED ACROSS TADPOLE ROAD. MAX WIDTH OF 250 YARDS AND PATH LENGTH OF 1.25 MILES. EF1 WITH MAX ESTIMATED WINDS OF 100 MPH. |
| Mar 11, 3:11 AM CST | TSTM WND DMG | Hillsboro, MS | CARPORT DESTROYED AT A HOME ON OLD HILLSBORO ROAD. |
| Mar 11, 3:11 AM CST | TSTM WND DMG | Nw Hillsboro, MS | A FEW TREES DOWN ON HILLSBORO-LUDLOW ROAD. |
| Mar 11, 3:11 AM CST | TSTM WND DMG | W Hillsboro, MS | POWERLINES AND MULTIPLE TREES DOWN ON CLIFTON-HILLSBORO ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 7:24 PM CST | Tornado Watch | SPC | 8 hr |
| Mar 11, 1:42 AM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
947
WFUS54 KJAN 110856
TORJAN
MSC123-110945-
/O.NEW.KJAN.TO.W.0006.100311T0856Z-100311T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
256 AM CST THU MAR 11 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SCOTT COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HARPERVILLE...MORTON...FOREST...
* UNTIL 345 AM CST
* AT 256 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MORTON
MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
HILLSBORO AND FOREST BY 310 AM CST...
HARPERVILLE BY 315 AM CST...
STEELE BY 320 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST THURSDAY MORNING
FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3224 8972 3238 8973 3241 8974 3244 8974
3258 8947 3258 8933 3237 8932
TIME...MOT...LOC 0856Z 243DEG 33KT 3237 8966
$$
ALLEN3 follow-up statements
896
WWUS54 KJAN 110909
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
309 AM CST THU MAR 11 2010
MSC123-110945-
/O.CON.KJAN.TO.W.0006.000000T0000Z-100311T0945Z/
SCOTT MS-
309 AM CST THU MAR 11 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR EASTERN
SCOTT COUNTY...
AT 309 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 6 MILES SOUTHWEST OF HILLSBORO MOVING NORTHEAST
AT 40 MPH.
THE TORNADO WILL BE NEAR...
HILLSBORO AND HARPERVILLE BY 315 AM CST...
STEELE BY 320 AM CST...
SEBASTOPOL BY 335 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST THURSDAY MORNING
FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3228 8962 3250 8961 3258 8947 3258 8933
3237 8932
TIME...MOT...LOC 0909Z 243DEG 33KT 3242 8953
$$
ALLEN784
WWUS54 KJAN 110922
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
322 AM CST THU MAR 11 2010
MSC123-110945-
/O.CON.KJAN.TO.W.0006.000000T0000Z-100311T0945Z/
SCOTT MS-
322 AM CST THU MAR 11 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR
NORTHEASTERN SCOTT COUNTY...
AT 322 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR STEELE MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
SEBASTOPOL BY 330 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST THURSDAY MORNING
FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3233 8946 3254 8954 3258 8947 3258 8933
3242 8933
TIME...MOT...LOC 0922Z 243DEG 33KT 3247 8940
$$
ALLEN774
WWUS54 KJAN 110934
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
334 AM CST THU MAR 11 2010
MSC123-110944-
/O.CAN.KJAN.TO.W.0006.000000T0000Z-100311T0945Z/
SCOTT MS-
334 AM CST THU MAR 11 2010
...THE TORNADO WARNING FOR NORTHEASTERN SCOTT COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST THURSDAY MORNING
FOR EASTERN MISSISSIPPI.
LAT...LON 3233 8946 3254 8954 3258 8947 3258 8933
3242 8933
TIME...MOT...LOC 0934Z 243DEG 33KT 3252 8928
$$
ALLENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 10, 9:24 PM CST, 5 hours 32 minutes earlier.
Area forecast discussion, Mar 10, 9:24 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 924 PM CST WED MAR 10 2010 ...SEVERE THUNDERSTORMS EXPECTED TONIGHT... .UPDATE...LATEST SATELLITE IMAGERY SHOWS A POTENT S/WV TROF OVER SOUTHEASTERN KS MOVING TO THE NORTHEAST AROUND A MASSIVE AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS. AHEAD OF THIS S/WV VIGOROUS CONVECTION HAS BEEN ONGOING ALL EVENING...WITH THE CONVECTION GRADUALLY BECOMING MORE LINEAR IN NATURE AS IT MOVES EAST INTO NORTH CENTRAL LA. NUMEROUS REPORTS OF LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES HAVE BEEN COMING IN AS TIME PASSES. THIS LINE OF CONVECTION IS EXPECTED TO CONTINUE MOVING EAST INTO THE ARKLAMISS REGION THROUGH TONIGHT WHERE ABUNDANT LOW LEVEL MOISTURE IS IN PLACE TO FUEL THE STORMS. AT THIS POINT IT LOOKS AS THOUGH THE DEEP LAYER LIFT AHEAD OF THE S/WV WILL BE MOST PRONOUNCED NORTH OF THE HWY 84 CORRIDOR...AND THESE AREAS ARE CURRENTLY UNDER A TORNADO WATCH IN EFFECT UNTIL 2AM CST. THESE AREAS ARE ALSO UNDER A RISK OF DAMAGING WINDS IN EXCESS OF 60KTS...AND LARGE HAIL IN EXCESS OF 1 INCH IN DIAMETER...IN ADDITION TO TORNADOES. AREAS SOUTH OF THE HWY 84 CORRIDOR ARE NOT COMPLETELY OUT OF THE WOODS...WITH A SEVERE STORM OR TWO DEFINITELY POSSIBLE TONIGHT. MOST OF THE THUNDERSTORM ACTIVITY IS EXPECTED TO BE NEAR OR EAST OF THE ALABAMA BORDER BY EARLY MORNING...ALTHOUGH A FEW STORMS MAY BE LINGERING EAST OF A STARKVILLE TO COLUMBIA LINE. GOING FORECAST HANDLED THE SITUATION WELL...ONLY ADJUSTMENTS WERE TO TWEAK TIMING IN THE ZONE FORECASTS...AS WELL AS RAISE OVERNIGHT LOWS A DEGREE OR TWO ACROSS THE AREA AS STRONG WARM AIR ADVECTION HELPS KEEP TEMPS AND DEW POINTS IN THE UPPER 50S TO LOW 60S THROUGH SUNRISE. UPDATED PRODUCTS HAVE BEEN SENT...PREVIOUS DISCUSSIONS BELOW. /BK/ && .PREV DISCUSSION... /ISSUED 609 PM CST WED MAR 10 2010/ UPDATE...FOR 00Z AVIATION. PREV DISCUSSION... /ISSUED 332 PM CST WED MAR 10 2010/ .SEVERE STORMS POSSIBLE TONIGHT (ESPECIALLY AROUND AND AFTER MIDNIGHT)... DISCUSSION...EVERYTHING IS STILL ON TRACK AS PREV THINKING. THE AFTERNOON SO FAR HAS BEEN VERY QUIET AS MID LEVEL DRY AIR AND CAPPING HAS PUT A LID ON CONVECTION AS OUR AREA REMAINS IN BETWEEN DISTURBANCES. WE DO HAVE A TOR WATCH OUT FOR A PORTION OF THE EAST. THIS IS REALLY CONDITIONAL AS THERE IS HIGH POTENTIAL FOR SVR STORMS...BUT LIMITATIONS ARE ALSO HIGH. I'M NOT SURE IF THERE WILL BE CONVECTION FIRE IN THE CWA BETWEEN NOW AND 6-8 PM. BUT IF SOMETHING CAN FIRE...IT SHOULD BECOME SVR WITH LARGE HAIL AND DMG WINDS THE INITIAL THREAT. THE ENVIRONMENT OVER THE AREA IS BASICALLY A "LOADED GUN" AND WHAT IS NEEDED IS A TRIGGER TO GET STORMS GOING. WE WILL HAVE STRONGER ASCENT MOVE INTO THE AREA LATER...BUT THE PRIMARY QUESTION IS...WILL THERE BE SOME SMALLER AREA LIFT TO GENERATE STORMS FROM LATE AFTERNOON THROUGH THE FIRST HALF OF THE EVENING. SOME MODELS INDICATE THIS AND OTHERS DO NOT. I WILL COVER THE POTENTIAL AND KEEP THE ISO/SCT STORM RISK GOING THROUGH 8 PM. THE BEST LIFT ALONG WITH THE BEST COMBINATION OF LOW LEVEL CONVERGENCE AND EROSION OF THE MID LEVEL DRY AIR/CAP WILL OCCUR FROM LATE EVENING THROUGH THE OVERNIGHT HRS. IT'S DURING THIS TIME I EXPECT THE GREATEST SVR RISK ALONG WITH THE GREATEST COVERAGE OF OVERALL STORMS. THE PRIMARY MODE OF STORMS LOOKS TO BE SUPERCELLS. QUARTER TO GOLF BALL SIZED HAIL...ALONG WITH LARGER HAIL WITH THE STRONGEST STORMS...APPEARS POSSIBLE. ADDITIONALLY...DRY AIR ALOFT WILL PROMOTE STRONGER DOWNDRAFTS WHICH COULD RESULT IN A DMG WIND THREAT. LOW LEVEL SHEAR WILL INCREASE BY LATE EVENING INTO THE OVERNIGHT HOURS AND THIS WILL SUPPORT THE GREATEST THREAT FOR TORNADOES. ALL LOCATIONS ACROSS THE AREA HAS THIS RISK...WITH A POSSIBLE GREATER RISK OVER THE EASTERN HALF OF THE CWA. AREAS ACROSS THE E/SE PORTION OF THE CWA COULD SEE A COUPLE ROUNDS OF STORMS BEFORE THE ACTIVITY SHIFTS E OUT OF THE REGION. THE W/NW AREAS WILL LIKELY HAVE A ONE SHOT AT THE STORMS WITH THAT WINDOW OCCURRING BETWEEN 8 PM AND 3 AM. THE E/SE COULD SEE ACTIVITY ANYTIME WITH THE PRIMARY TIME BEING BETWEEN 10 PM AND 6 AM. THE REST OF THE FORECAST WILL OFFER MORE QUIET CONDITIONS. THE TRUE COOL FRONT WILL NOT PUSH THROUGH UNTIL SOME TIME FRI...WHAT THE AREA WILL SEE TOMORROW WILL BE SOMETHING LIKE A DRY LINE. TEMPS WILL BE QUITE WARM WITH SFC DEWPTS FALLING INTO THE UPPER 40S IF NOT LOWER. THERE WILL EXIST SOME SLIGHT PRECIP CHANCES LATE THU NIGHT AND LINGERING INTO SAT. THESE CHANCES WILL BE SLIGHT CHANCES AND ONLY EXIST BECAUSE OF A FEW STRONG LIFT ZONES THAT ROTATE AROUND THE LARGE UPPER LOW THAT WILL BE POSITIONED IN THE CENTRAL PART OF THE CONUS. GUID VALUES FOR TEMPS WERE ACCEPTED. AS FOR POPS...I DID LOWER SOME OF THE NEW POP VALUES FROM THE GFS WHICH SEEMED OVERDONE FROM OTHER FORECAST MODELS DURING THE LATE THU NIGH/EARLY FRI TIMEFRAME. /CME/ && .AVIATION... GENERALLY VFR CONDS XPCTD EARLY THIS EVENING WITH IFR CONDS PERSISTING IN THE GTR AREA...AND OCCSNL MVFR XPCTD AT HBG AND MEI AS SHWRS PASS. OCCSNL GUSTY SRLY/SERLY WINDS WILL CONTINUE THRU THE NIGHT AS A STRONG PRES GRADIENT REMAINS DRAPED OVER THE REGION. A GRADUAL TRANSITION TO WRLY WINDS FROM W TO E XPCTD LATE TONIGHT /TOMORROW MORNING. WENT AHEAD AND REMOVED WIND SHEAR MENTION AS VAD WIND PROFILES/LOCAL SOUNDING DATA SUGGEST MODELS HAVE OVERDONE LOW LVL WIND SPEEDS. WITH THAT SAID...WILL KEEP CLOSE EYE ON VAD WIND PROFILES AND ANY FURTHER SOUNDING DATA AS ENVIRONMENT WILL QUICKLY BECOME FAVORABLE FOR WIND SHEAR IF LOW LEVEL WINDS STRENGTHEN THIS EVENING. STILL XPCTING TS COVERAGE TO INCREASE FROM W TO E EARLY TONIGHT AS LOW PRES APPROACHES FROM THE W. SEVERE THUNDERSTORMS PRODUCING LARGE HAIL...STRONG WINDS...AND TORNADOES ARE XPCTD. PREVAILING MVFR CONDS XPCTD AS TS COVERAGE INCREASES WITH INTERMITTENT IFR/LIFR CONDS XPCTD INVOF SHWRS/TS. VFR CONDS XPCTD TO DEVELOP FROM W TO E STARTING TOMORROW MORNING. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 59 77 52 69 / 96 0 17 14 MERIDIAN 61 79 49 73 / 96 38 15 22 VICKSBURG 57 77 48 66 / 96 0 18 10 HATTIESBURG 63 80 53 74 / 81 21 15 12 NATCHEZ 61 75 49 66 / 65 0 16 10 GREENVILLE 59 73 49 63 / 96 0 22 14 GREENWOOD 59 75 50 66 / 96 0 22 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BK
Hazardous weather outlook, Mar 10, 3:15 PM CST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 315 PM CST WED MAR 10 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 315 PM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY THROUGH LATE THIS AFTERNOON AND EARLY EVENING...THERE WILL BE A SMALL CHANCE FOR AN ISOLATED SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS OR LARGER...DAMAGING WINDS...AND POSSIBLY A TORNADO. THE LOCATION AT GREATEST RISK FOR THESE STORMS IS ACROSS EASTERN MISSISSIPPI. WHILE IT IS ENTIRELY POSSIBLE THAT NO STORM WILL FORM...IF ONE DOES...IT WILL HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE. SEVERE THUNDERSTORMS WILL BE LIKELY ACROSS THE ARKLAMISS REGION LATER THIS EVENING AND OVERNIGHT TONIGHT...MAINLY BETWEEN 800 PM AND 600 AM CST. THE PRIMARY HAZARDS WITH THESE THUNDERSTORMS WILL BE HAIL FROM QUARTER TO GOLF BALL SIZE...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...ALONG WITH TORNADOES. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL EVEN LARGER THAN GOLF BALL SIZE...ALONG WITH WIND GUSTS IN EXCESS OF 70 MPH...AND EVEN A STRONG TORNADO. CONTINUOUS AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH ALL THUNDERSTORMS. VERY HEAVY RAINFALL WILL ACCOMPANY THE STORMS...AND FLASH FLOODING COULD BECOME A PROBLEM ACROSS PORTIONS OF EASTERN MISSISSIPPI IF STORMS REPETITIVELY MOVE OVER THE SAME LOCATION. MODERATE INSTABILITY AND INCREASING WIND SHEAR WILL COMBINE AHEAD OF AN APPROACHING UPPER LEVEL STORM SYSTEM TO BRING THIS THREAT FOR SEVERE WEATHER TO THE REGION. THE EXACT LOCATION OF THE STRONGEST THUNDERSTORMS REMAINS UNCERTAIN...AND ALL RESIDENTS ACROSS THE ARKLAMISS REGION SHOULD REMAIN AT A HIGH STATE OF READINESS FOR SEVERE WEATHER DURING THE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE LIKELY FOR THIS EVENING AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. COHEN
In the hours before
Special weather statement, Mar 10, 11:46 PM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1146 PM CST WED MAR 10 2010 MSZ035-041-042-110645- HUMPHREYS MS-SHARKEY MS-YAZOO MS- 1146 PM CST WED MAR 10 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES SOUTHWEST OF HOLLY BLUFF AT 1146 PM CST...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN YAZOO...SHARKEY AND SOUTHERN HUMPHREYS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BK
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:53 PM CST | Flash Flood Warning | JAN | Kemper | 3 hr |
| Mar 10, 11:37 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 68 min |
| Mar 11, 12:17 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Yazoo | 58 min |
| Mar 11, 12:21 AM CST | Tornado Warning | JAN | Claiborne, Hinds, Warren | 54 min |
| Mar 11, 12:43 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 47 min |
| Mar 11, 1:24 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 51 min |
| Mar 11, 1:43 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 62 min |
| Mar 11, 3:57 AM CST | Severe Thunderstorm Warning | JAN | Newton, Scott | 43 min |
| Mar 11, 8:00 AM CST | River Flood Warning | JAN | Attala, Holmes | 6 days |
| Mar 11, 8:00 AM CST | River Flood Warning | JAN | Madison, Yazoo | 6 days |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.